General Hoyle-Youngdahl and Love solutions in the linear inhomogeneous theory of elasticity

M. Kashtalyan, J. J. Rushchitsky

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

The general Hoyle-Youngdahl and Love solutions in the three-dimensional theory of inhomogeneous linear elastic materials are proposed. Following a brief historical outline of various general solutions existing in the classical linear elasticity of homogeneous isotropic media, key steps of the derivation of the Hoyle-Youngdahl and Love solutions are presented. The procedure is then generalized to the case of inhomogeneous elastic materials with elastic constants depending on the z-coordinate. The significance of the solutions and their relevance to modeling of functionally graded materials is discussed in brief.
Original languageEnglish
Pages (from-to)1-17
Number of pages17
JournalInternational Applied Mechanics
Volume46
Issue number1
DOIs
Publication statusPublished - Jul 2010

Keywords

  • linear elasticity
  • three-dimensional theory
  • inhomogeneous media
  • isotropic material
  • general solution
  • Hoyle-Youngdahl solution
  • Love's function
  • functionally graded materials

Fingerprint Dive into the research topics of 'General Hoyle-Youngdahl and Love solutions in the linear inhomogeneous theory of elasticity'. Together they form a unique fingerprint.

  • Cite this